MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 10MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 10MM X 30MM; SCREW, FIXATION, BONE
Catalog Number 72201786
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, when the screw was being inserted, the tip broke.A backup device was used to complete the procedure with no surgical delay or patient injuries.
 
Additional Manufacturer Narrative
One biosure 10x30mm ha screw reported on.Product was used for treatment but was not returned for evaluation.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were limited without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: unexpected bone density/condition.Site prep with alternate type or recommended size instruments.Stripping or over-torque.Getting entangled up with other instruments or devices.Damaged prep instruments.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Prep per the instruction for use recommendation is critical for ease of insertion and successful anchoring.Per instruction for use: ¿the starter must be utilized with the biorci screws to minimize screw breakage during insertion.Prior to use inspect the tip of the driver.If tip flaring is apparent do not use the driver.Excessive force should not be placed on the delivery instrument.In cases where hard bone is encountered, it is recommended that a tap 1 mm larger than the screw size be used.¿ final product met specifications upon release to distribution.Health professional: no, occupation should not be marked.Health professional should not be marked and company representative should be marked.
 
Additional Manufacturer Narrative
One 72201786 biosure 10x30mm ha screw used for treatment, was returned for evaluation.Dimensional inspection verified that this was a 10x30mm product.Approximately a half mm of distal tip is absent.The tip was chewed up.It was fractured from resistance as with hard bone or inadequate tunnel diameter.The head of the screw displayed no damage.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: unexpected bone density/condition.Site prep with alternate type or recommended size instruments.Instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Prep per the instructions for use recommendation is critical for ease of insertion and successful anchoring.Per instructions for use: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.The starter must be utilized with the biorci screws to minimize screw breakage during insertion.Prior to use inspect the tip of the driver.If tip flaring is apparent do not use the driver.Ensure the screw is seated fully onto the tip of the screwdriver.Excessive force should not be placed on the delivery instrument.In cases where hard bone is encountered, it is recommended that a tap 1 mm larger than the screw size be used.¿ no root cause related to the manufacturing of this device was confirmed.Final product met specifications upon release to distribution.

Brand Name
BIOSURE HA 10MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8915157
Report Number1219602-2019-00997
Device Sequence Number11215515
Product Code HWC
UDI-Device Identifier03596010611826
UDI-Public03596010611826
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2023
Device Catalogue Number72201786
Device Lot Number50752148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer09/24/2019
11/12/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date09/26/2019
11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1